If you're talking about Xifaxin (rifaximin). I have taken it multiple times. Every time I take it I get HORRIBLE gas that takes a week or more to go away after I'm done taking it. I don't know if it's just a reaction that occurs when the drug releases and reacts with what's in my colon or why it might happen but you're not the only one. It also took some time to see improvement (sometimes after I was through with prescription) but it has helped me each time. Sometimes it was not enough to stay away from pred, other times to help me get off pred. When my GI first prescribed it he was pretty unsure if it would help me out at all so the fact that it did was good news for me (especially at the cost).
Ducridr - 35 - female
Diagnosed w/ severe pancolitis 11/20/2007
Asacol - 6 (400mg) 2x/day,
Xifaxin 2 (200mg) 2x/day, Prednisone 15 mg (started at 40mg Nov 08 - again), multi-vitamin, calcium and vit d supplement, potassium supplement, B-12 supplement, Junel FE (BCP),metamucil capsule (1/day) Coumadin (for blood clot) 5mg/day, 1st Remicade treatment 2/4/2009, 2nd - 2/18/09.